MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD WINGED GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD WINGED GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Model Number 381544
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte autoguard winged gn 18ga x 1.16in needle broke off in the catheter.This was discovered during use.The following information was provided by the initial reporter: material no.: 381544, batch no.: 9198681.It was reported that the needle broke off in the plastic catheter while the rn was attempting to insert it into the patient.When she went to pull the needle out by retracting it, there was no needle attached at the hub.It was noticed remaining in the catheter and everything was removed immediately.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the sample submitted for evaluation.Bd received one used retracted unit and the catheter adapter assembly with the original packaging.Upon inspection of the unit, the needle did not back out of the hub.However, the catheter backed out of the wedge while inspecting the device which indicated a catheter back out occurred.The failure mode could potentially be caused by incorrect swedge depth or incorrect flare length.Measurement of the swedge depth could not be performed since the wedge-tubing assembly was separated from the adapter.The adapter was evaluated and there were no molding defects found that could affect the swaging process.There were no visible marks confirming that the swaging process was not completed properly.The reported issue was confirmed.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect.Bd is continuing to further investigate this type of reported issue through capa#1461582.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
It was reported that insyte autoguard winged gn 18ga x 1.16in needle broke off in the catheter.This was discovered during use.The following information was provided by the initial reporter: material no.: 381544 batch no.: 9198681.It was reported that the needle broke off in the plastic catheter while the rn was attempting to insert it into the patient.When she went to pull the needle out by retracting it, there was no needle attached at the hub.It was noticed remaining in the catheter and everything was removed immediately.

Brand Name
INSYTE AUTOGUARD WINGED GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9900764
Report Number1710034-2020-00220
Device Sequence Number701661
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number381544
Device Catalogue Number381544
Device Lot Number9198681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;